Advice request- Levo and hair loss


Would really appreciate some advice. Diagnosed underactive in Feb, started on 50mg Levo which was increased after bloods to 75mg. Last blood two month ago tsh was 0.37. Doc happy to let me stay on dose but thought I would prob go a bit overactive, said come back for bloods in three months. Anyway, went through phase of feeling really quite good but ladt few weeks been struggling to switch off, feel a bit buzzy and manic, a bit ratty plus my hair thinning has git much worse. Do you think I'm going over and should go back before my blood test which is in a month now? Or could it just be me and my hair loss a side effect of meds? I just don't feel very comfortable Justin my own skin at the moment and my hair loss is bothering me, i don't want it to get worse.

What should i do please? Feel a bit beaten.

Thank you.

3 Replies

  • Hi there,

    My son's hair was falling out when he first started on levo. but it is fine now. It says on the packet that there may be partial hair loss for the first few months of medication.

    Also, maybe you should get your iron levels checked as low iron is a common reason for hair loss.

    All the best.

  • Thank you very much for your help, I will.

  • I had what I thought was quite a lot of hair loss after thyroidectomy and starting levothyroxine. However, no one else noticed but me! Anyway after about 3 months it seems to have slowed down and I am finding less comes out when I brush and wash my hair etc. I don't know if yours will do the same though- like the other poster advised- get all your levels checked before changing levo dosage in case it's your iron or something else. Take care

You may also like...